MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Particulates (1451); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned.The lens remains implanted.Photos were provided.Clinical evaluation of the photos was provided by global quality customer affairs (gqca).Three slit lamp photos were submitted and reviewed.Two are of low magnification and show a non-dilated pupil.There appears to be extensive deposits upon the visible portion of the iol (intraocular lens) but little else can be ascertained due to the photo quality and small pupil.The remaining photo is post-dilation and is of good resolution and moderate magnification.It is a direct light vertical slit beam focused on the anterior surface of the iol.The photo is significant for diffuse particles that appear to be located upon the surface of the iol and coating the majority of the surface.While the etiology cannot be stated with certainty, the appearance and clinical presentation is not consistent with glistenings or lecog.The appearance is consistent with inflammatory deposits.However, there is no mention of inflammation seen in the anterior chamber nor any patient symptoms suggestive of inflammation.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported issues.The lens remains implanted.Clinical review of the provided photos indicated that the appearance was not consistent with glistenings or lecog.While the etiology cannot be stated with certainty based on the photos, the appearance was consistent with inflammatory deposits.The file will be reopened if new information is provided.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that following post-operative day one of an intraocular lens (iol) implant procedure, noticed white particles on the implanted lens and glistening.No patient harm reported.Additional information was requested.
 
Event or Problem Description
Additional information was requested and received stating the patient had no complaints, visual acuity was not affected and there was no requirement for lens explant.The patient had still glistening which can be seen on slit lamp.There were no ocular inflammation or any postoperative complications.
 
Additional Manufacturer Narrative
On initial mdr the method code of 4114 was an error.It should have been 4117 on the original mdr.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13495742
Report Number1119421-2022-00219
Device Sequence Number4705682
Product Code HQL
UDI-Device Identifier00380655093177
UDI-Public00380655093177
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.190
Device Lot Number12619577
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOAT OPHTHALMIC
Patient SexUnknown